Alert archive / Florida / Small Craft Advisories in 2018
Small Craft Advisory 6, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Jan 20, 2018, 4:25 PM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 20, 2018, 4:25 PM EST (21:25 UTC)
- Expired
- Jan 21, 2018, 4:11 AM EST
- In force
- 12 hr
- Issued by
- NWS Key West, FL
The text
As transmitted.
692 WHUS72 KKEY 202125 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 425 PM EST Sat Jan 20 2018 GMZ052>055-072>075-210400- /O.NEW.KKEY.SC.Y.0006.180120T2125Z-180121T1000Z/ Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 425 PM EST Sat Jan 20 2018 ...SMALL CRAFT ADVISORY IN EFFECT... The National Weather Service in Key West has issued a Small Craft Advisory for the Straits of Florida. * WINDS...Northeast to east winds will increase to near 20 knots this evening. * WAVES/SEAS...Seas will build to 5 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$ Kasper
2 follow-up statements
975 WHUS72 KKEY 210320 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 1020 PM EST Sat Jan 20 2018 GMZ052>055-072>075-211000- /O.CON.KKEY.SC.Y.0006.000000T0000Z-180121T1000Z/ Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1020 PM EST Sat Jan 20 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT... * WINDS...Northeast to east winds near 20 knots are expected overnight in the Straits of Florida. * WAVES/SEAS...Seas will build to 5 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$
562 WHUS72 KKEY 210911 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 411 AM EST Sun Jan 21 2018 GMZ052>055-072>075-211015- /O.CAN.KKEY.SC.Y.0006.000000T0000Z-180121T1000Z/ Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 411 AM EST Sun Jan 21 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Key West has cancelled the Small Craft Advisory, which was in effect for the coastal waters of the Florida Straits. Be that as it may, small craft are urged to exercise caution today due to sustained east surface winds of 15 to 20 knots. $$ BS
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 20, 2:58 PM EST, 1 hour 27 minutes earlier.
Area forecast discussion, Jan 20, 2:58 PM EST, 1 hour 27 minutes before
Area Forecast Discussion National Weather Service Key West FL 258 PM EST Sat Jan 20 2018 .DISCUSSION... Air temperatures have been slow to increase today thanks to persistent cloud cover and northeast breezes off cool Gulf and Bay waters. Even now, air temperatures in most Keys island communities remain in the upper 60s, with dewpoint temperatures near 60F. Gentle to moderate, mostly northeast breezes prevail, with a combination of cirrus, altocumulus, and stratocumulus cloud varieties overhead. Key West Doppler radar scans remain void of precipitation echoes. The atmosphere is just too stable and dry at this point. This may change tonight, mainly late, and mainly over the Straits of Florida where the warmer water will support some shallow convection. Air temperatures should easily fall into the mid 60s this evening, even while dewpoint temperatures inch upward overnight. Prognostic reasoning is consistent with the previous forecast cycle, and most adjustments to digital and derived forecasts are minor. The primary storm tracks (and associated forcing for large-scale ascent) will remain far north of the service area. Therefore, local wind and weather will be modulated primarily by the positions, shapes, and intensities of the governing anticyclones. Through Tuesday, a modified continental polar anticyclone will shift very slowly eastward over the western North Atlantic. A decent gradient will exist between the Straits of Florida and northern marine zones, with the ridge north of the service area. This gradient will be enhanced by significant north-south variations in sea surface temperatures and associated lower temperatures/higher pressures in the lower atmosphere. By Wednesday, a robust continental anticyclone will be expanding and intensifying across the southern United States, moving toward the Keys and adjacent coastal waters, with a significant northeast to east wind surge looking increasingly likely for the end of the week. && .MARINE... Small Craft Advisory conditions are expected in the Straits of Florida tonight. Wind speeds should decrease abruptly between the much warmer waters of the Gulf Stream and the cooler waters just inside the Florida Reef tract. An area of high pressure will extend from the southeastern United States to the western North Atlantic Ocean, from tonight through Sunday. This system will weaken and shift eastward Monday and Tuesday. Another continental high pressure system will expand and intensify across the southeastern United States Wednesday and Thursday. && .AVIATION... Through 21/18Z, prevailing VFR conditions are expected at both EYW and MTH. && .CLIMATE... On this date in 1983, 2.84 inches of rain fell in Key West, setting the daily rainfall record for January 20. An additional 13.36 inches fell during the following three days, making January 20-23, 1983 one of the wettest four-day periods at Key West since official rainfall records began in 1871! && .PRELIMINARY POINT TEMPS/POPS... Key West 65 74 66 77 / - 10 20 20 Marathon 65 74 66 77 / - 10 20 20 && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...None. && Public/Marine/Fire...Kasper Aviation/Nowcasts....Kasper Data Collection......Chesser Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Jan 20, 5:05 AM EST, 11 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 505 AM EST Sat Jan 20 2018 FLZ076>078-GMZ031>035-042>044-052>055-072>075-211000- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 505 AM EST Sat Jan 20 2018 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY No hazardous weather is expected at this time. A Small Craft Advisory may be required for the offshore Gulf Waters, Straits of Florida, and Hawk Channel on Sunday. A Small Craft Advisory may be required for Straits of Florida Wednesday Night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. MCLOVIN
Nearby
Small Craft Advisories in Florida, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.